Alert archive / Florida / Small Craft Advisories in 2022
Small Craft Advisory 9, NWS Melbourne, FL
NWS Melbourne, FL issued this small craft advisory at Jan 29, 2022, 1:17 AM EST. It took effect at Jan 29, 2022, 1:00 PM EST. It was in force for 21 hr.
The area
The counties it named.
The facts
- Issued
- Jan 29, 2022, 1:17 AM EST (06:17 UTC)
- In effect from
- Jan 29, 2022, 1:00 PM EST
- Expired
- Jan 30, 2022, 10:00 AM EST
- In force
- 21 hr
- Issued by
- NWS Melbourne, FL
The text
As transmitted.
433 WHUS72 KMLB 290617 MWWMLB URGENT - MARINE WEATHER MESSAGE National Weather Service Melbourne FL 117 AM EST Sat Jan 29 2022 AMZ550-552-555-291800- /O.CON.KMLB.GL.W.0002.000000T0000Z-220129T1800Z/ /O.NEW.KMLB.SC.Y.0009.220129T1800Z-220130T0000Z/ Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm- 117 AM EST Sat Jan 29 2022 ...GALE WARNING REMAINS IN EFFECT UNTIL 1 PM THIS AFTERNOON... ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM THIS EVENING... * WHAT...For the Gale Warning, northwest winds 20 to 30 kt with gusts up to 40 kt and seas 6 to 8 feet. For the Small Craft Advisory, northwest winds 20 to 25 kt with gusts up to 30 kt and seas 5 to 7 feet expected. * WHERE...Flagler Beach to Volusia-Brevard County Line 0-20 nm, Volusia-Brevard County Line to Sebastian Inlet 0-20 nm and Sebastian Inlet to Jupiter Inlet 0-20 nm. * WHEN...For the Gale Warning, until 1 PM this afternoon. For the Small Craft Advisory, from 1 PM this afternoon to 7 PM this evening. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for gale conditions. && $$ AMZ570-572-575-291800- /O.CON.KMLB.GL.W.0002.000000T0000Z-220130T0000Z/ /O.NEW.KMLB.SC.Y.0009.220130T0000Z-220130T1500Z/ Flagler Beach to Volusia-Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm- 117 AM EST Sat Jan 29 2022 ...GALE WARNING REMAINS IN EFFECT UNTIL 7 PM THIS EVENING... ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 7 PM THIS EVENING TO 10 AM SUNDAY... * WHAT...For the Gale Warning, northwest winds 20 to 30 kt with gusts up to 45 kt and seas 9 to 11 feet. For the Small Craft Advisory, northwest winds 15 to 25 kt with gusts up to 30 kt and seas 7 to 9 feet expected. * WHERE...Flagler Beach to Volusia-Brevard County Line 20-60 nm, Volusia-Brevard County Line to Sebastian Inlet 20-60 nm and Sebastian Inlet to Jupiter Inlet 20-60 nm. * WHEN...For the Gale Warning, until 7 PM this evening. For the Small Craft Advisory, from 7 PM this evening to 10 AM Sunday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for gale conditions. && $$
4 follow-up statements
245 WHUS72 KMLB 292010 MWWMLB URGENT - MARINE WEATHER MESSAGE National Weather Service Melbourne FL 310 PM EST Sat Jan 29 2022 AMZ570-572-575-301500- /O.CON.KMLB.GL.W.0002.000000T0000Z-220130T0000Z/ /O.CON.KMLB.SC.Y.0009.220130T0000Z-220130T1500Z/ Flagler Beach to Volusia-Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm- 310 PM EST Sat Jan 29 2022 ...GALE WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 10 AM EST SUNDAY... * WHAT...For the Gale Warning, northwest winds 20 to 30 kt with gusts up to gale force and seas 9 to 11 feet. For the Small Craft Advisory, northwest winds 15 to 25 kt and seas 7 to 9 feet expected. * WHERE...Flagler Beach to Volusia-Brevard County Line 20-60 nm, Volusia-Brevard County Line to Sebastian Inlet 20-60 nm and Sebastian Inlet to Jupiter Inlet 20-60 nm. * WHEN...For the Gale Warning, until 7 PM this evening. For the Small Craft Advisory, from 7 PM this evening to 10 AM Sunday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for gale conditions. && $$ AMZ550-552-555-300000- /O.CON.KMLB.SC.Y.0009.000000T0000Z-220130T0000Z/ Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm- 310 PM EST Sat Jan 29 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... * WHAT...Northwest winds 20 to 25 kt and seas 5 to 7 feet expected. * WHERE...Flagler Beach to Volusia-Brevard County Line 0-20 nm, Volusia-Brevard County Line to Sebastian Inlet 0-20 nm and Sebastian Inlet to Jupiter Inlet 0-20 nm. * WHEN...For the Small Craft Advisory, until 7 PM this evening. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for gale conditions. && $$
439 WHUS72 KMLB 300010 MWWMLB URGENT - MARINE WEATHER MESSAGE National Weather Service Melbourne FL 710 PM EST Sat Jan 29 2022 AMZ570-572-575-301500- /O.EXP.KMLB.GL.W.0002.000000T0000Z-220130T0000Z/ /O.CON.KMLB.SC.Y.0009.000000T0000Z-220130T1500Z/ Flagler Beach to Volusia-Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm- 710 PM EST Sat Jan 29 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST SUNDAY... ...GALE WARNING HAS EXPIRED... * WHAT...Northwest winds 20 kt with gusts up to 30 kt and seas 8 to 10 feet. * WHERE...Flagler Beach to Jupiter Inlet 20-60 nm. * WHEN...Until 10 AM EST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Wind and wave conditions will be hazardous for small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ AMZ555-301500- /O.EXP.KMLB.SC.Y.0009.000000T0000Z-220130T0000Z/ /O.NEW.KMLB.SC.Y.0010.220130T0010Z-220130T1500Z/ Sebastian Inlet to Jupiter Inlet 0-20 nm- 710 PM EST Sat Jan 29 2022 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM EST SUNDAY... * WHAT...Northwest winds 15 to 20 knots and seas 5 to 8 feet, mostly in the Gulf Stream. * WHERE...Sebastian Inlet to Jupiter Inlet 0-20 nm. * WHEN...Until 10 AM EST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Wind and wave conditions will be hazardous for small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ AMZ550-552-300115- /O.EXP.KMLB.SC.Y.0009.000000T0000Z-220130T0000Z/ Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- 710 PM EST Sat Jan 29 2022 ...SMALL CRAFT ADVISORY HAS EXPIRED... Small craft should continue to exercise caution tonight in the nearshore waters of Volusia and Brevard Counties for seas 4 to 6 feet and northwest winds up to 15 to 20 knots. $$
055 WHUS72 KMLB 300756 MWWMLB URGENT - MARINE WEATHER MESSAGE National Weather Service Melbourne FL 256 AM EST Sun Jan 30 2022 AMZ555-300900- /O.CAN.KMLB.SC.Y.0010.000000T0000Z-220130T1500Z/ Sebastian Inlet to Jupiter Inlet 0-20 nm- 256 AM EST Sun Jan 30 2022 ...SMALL CRAFT ADVISORY IS CANCELLED... Small craft should still exercise caution for seas up to 6 feet well offshore. $$ AMZ570-572-575-301500- /O.CON.KMLB.SC.Y.0009.000000T0000Z-220130T1500Z/ Flagler Beach to Volusia-Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm- 256 AM EST Sun Jan 30 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM THIS MORNING... * WHAT...Northwest winds 15 to 20 kt with seas 6 to 7 feet. * WHERE...Flagler Beach to Jupiter Inlet 20-60 nm. * WHEN...Until 10 AM Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Wind and wave conditions will be hazardous for small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$
289 WHUS72 KMLB 301500 MWWMLB URGENT - MARINE WEATHER MESSAGE National Weather Service Melbourne FL 1000 AM EST Sun Jan 30 2022 AMZ570-572-575-301600- /O.EXP.KMLB.SC.Y.0009.000000T0000Z-220130T1500Z/ Flagler Beach to Volusia-Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm- 1000 AM EST Sun Jan 30 2022 ...SMALL CRAFT ADVISORY HAS EXPIRED... $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this small craft advisory went out at Jan 28, 10:07 PM EST, 3 hours 10 minutes earlier.
Area forecast discussion, Jan 28, 10:07 PM EST, 3 hours 10 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
1007 PM EST Fri Jan 28 2022
.UPDATE...
The majority of the area has now dried out across east-central
Florida with moisture pulling away to the east as a coastal low
continues to strengthen and move along the northeastern coast of
CONUS. For us, cold air will quickly advect into the region into
the early morning hours as cloud coverage decreases and a strong
northwest breeze develops behind the cold front. However, cloud
coverage has been slow to decrease across the area and current
observational trends have led to warmer temperatures than
previously anticipated. Additionally, guidance has trended a
little warmer this evening, so I've decided to make a few tweaks
to overnight lows, mainly towards the Treasure Coast and Lake
Okeechobee where temperatures are still currently in the low to
mid 60s at this hour. Leaned low temperatures a little more
towards the 75th percentile of the NBM since it is one of the
coldest of all the models - suggesting that a higher percentile
range would likely be a little closer to reality, especially south
of Melbourne. With that said, lows are forecast to reach the mid
30s to to low 40s. Otherwise, dry conditions will persist into the
overnight with breezy northwesterly winds making it feel closer
to the mid 20s to mid 30s into the early morning hours.
&&
.PREV DISCUSSION... /issued 356 PM EST Fri Jan 28 2022/
Current-Tonight...The isolated to scattered light showers that
were present this morning have since pushed out into the Atlantic.
A broad area of high clouds are streaming across the north with
scattered high clouds across the south this afternoon. A fairly
broad area of low level clouds, especially across the north, have
been present most of the day, and will continue through this
afternoon and early evening. The 12Z XMR sounding shows a moist
profile through the low levels, with a pretty significant dry mid
level layer, and a PW values of 1.23". No mentionable rain chances
this afternoon as the low pressure system off the east coast of
Florida moves north and northeast this afternoon, limiting the
rain chances to over the Atlantic waters. Northwest winds this
afternoon will be 10-15mph with higher gusts possible, with the
stronger winds occurring along the coast. Mild high temperatures
this afternoon before cold air filters into the local area over
the weekend. Afternoon highs today will be in the mid to upper 60s
across the north and upper 60s to low 70s across the south.
Tonight, A strong cold front will push through the local area as a
surface low pressure system off the Florida coast intensifies as it
pushes north and northeast towards the New England area overnight.
At the same time, the deep upper level trough will continue to push
eastwards towards the eastern US. coast overnight night. Locally,
winds will be breezy to windy overnight, with northwest winds around
15 mph with gusts 20 mph or higher. Dry air will filter into the
area behind the front, producing no mentionable rain chances and
clearing skies overnight. Overnight lows will be in the mid to
upper 30s, except across the Treasure Coast where lows will be in
the low 40s. The cold temperatures along with the breezy to windy
conditions tonight will produce wind chill values in the upper 20s
to low 30s across east central Florida. A Wind Chill Advisory has
been issued for all counties of east central Florida from 4 AM until
10 AM Saturday.
Saturday... The very deep upper level trough near the eastern US
coast will push north and east through the day on Saturday. The
strong cold front that pushed through overnight is expected to be
south of east central Florida by day break. Locally, very cold, dry
air will continue to filter into the local area under breezy to
windy northwest flow, with wind speeds around 15 mph with gusts
around 25 mph possible, especially along the coast. The dry air will
continue to limit rain chances Saturday, leading to no mentionable
rain chances through the time period. With strong cold air
advection, afternoon temperatures will only recover into the upper
40s to low 50s across the north, and low to mid 50s across the
south, despite the sunny skies. The cold temperatures coupled with
those breezy to windy conditions will produce wind chills in the low
to mid 40s across the north and low 50s across the south Saturday
afternoon.
Saturday Night-Sunday night...High pressure over the Gulf will shift
east through late weekend and eventually over the area into Sunday
night. Northwest flow to the east of the high will continue to
advect very dry and much colder air into the region Saturday night
into Sunday morning. Morning lows will be the coldest of the season
and for some locations coldest in several years, with a widespread
freeze expected across the area.
Minimum temps will range from the mid 20s across northern Lake and
inland Volusia counties where a Hard Freeze Watch remains in effect.
Elsewhere across east central FL, a Freeze Watch is in place for
lows forecast in the upper 20s to low 30s. These temperatures will
be near or potentially break daily record lows for the 30th (see
climate section below). Barrier island locations south of the Cape
and directly along the coast of Martin County look to stay just
above freezing. While winds will not be as gusty, sustained speeds
of 5-10 mph will produce wind chill values in the low 20s, with some
locations flirting briefly with the upper teens.
Despite sunny skies, highs will continue to be well below normal
into Sunday, with temps only reaching into the mid 50s over much of
the region. While not as cold into Sunday night, high pressure
across the area will produce light winds and will allow temps to
drop quickly under favorable radiational cooling conditions. Lows
will fall into the 30s, with freezing temperatures again possible
across more rural/normally colder locations south of Orlando.
Areas/widespread frost will be possible across the area with these
colder temps and light winds.
Monday-Thursday...(Previous Discussion) A warming trend commences
next week with flow becoming more onshore as an expansive high
pressure builds across New England and the Canadian Maritimes.
However, the airmass will remain too dry to support any mentionable
rain chances through Tuesday before moisture increases enough for a
few marine showers to develop and approach the coast Tuesday night
into early Wednesday. Models then begin to differ on timing and
degree of moisture return well out ahead of the next cold front that
looks to approach the area toward late week. The GFS is faster and
has more moisture to work with than the ECMWF, so for now have only
introduced a 20% shower mention for Wednesday and a 30% for
Thursday.
Max temps return to the mid-upper 60s Monday, low 70s Tuesday, and
mid-upper 70s for Wednesday and Thursday. Min temps also moderate
through the period with low-mid 40s for Monday night, low-mid 50s
Tuesday night, and upper 50s to low 60s for Wednesday night.
&&
.AVIATION...Generally, VFR conditions this afternoon, however MVFR
CIGs have been bouncing around through the morning and afternoon.
Skies will clear behind a strong cold front that will pass through
the local area tonight. Winds will be breezy to windy overnight and
into tomorrow. Northwest winds will increase to around 15 KT
overnight and last through tomorrow, with gusts around 25 mph
possible. No mentionable rain chances through the TAF period as cold
dry air filters into the area behind the cold front.
&&
.MARINE...
Current-Saturday....Isolated to scattered showers ongoing across
the Atlantic waters this afternoon, and will continue through the
overnight. Hazardous boating conditions will continue across the
waters through this evening, further deteoriating tonight. Winds
will increase through the night, with gale conditions developing
after midnight and will continue through Saturday as an coastal
storm rapdily intensifies offshore of the southeast U.S. and moves
northeast, sending a strong cold front through the waters
tonight. Seas will build to 8-11 ft in the offshore waters
tonight, further increasing to 8-12 ft Saturday afternoon.
Northwest winds 15 to 20 knots increasing to 25 to 30 knots, with
frequent gusts to gale force. A small craft advisory remains in
effect for all Atlantic waters through tonight. A Gale warning
will then replace the small craft advisory after midnight and will
continue through the day, with the near shore waters dropping off
in the afternoon.
Saturday night-Sunday...Northwest winds up to 15-20 knots Saturday
night will gradually diminish with high pressure slowly building in
from the west. However, poor to hazardous boating conditions will
likely continue through Sunday. As high builds across the waters
into Sunday night, winds will continue to decrease through Monday,
becoming 5-10 knots.
Monday-Tuesday...Winds relax on Monday with high pressure overhead,
allowing seas to subside to 3-5 ft by the afternoon and 2-4 ft
into Monday night. Winds veer onshore by Tuesday at around 10-15
kt, and seas continuing around 3-4 ft.
&&
.FIRE WEATHER...
Saturday...Breezy to windy conditions expected on Saturday, as
W/NW winds around 15 to 20 mph, gusting to 30 mph usher in a much
colder and drier airmass into the region. Critically low RH values
expected into the afternoon with min RH in the upper 20s to low
30s forecast. The gusty winds and low RH will lead to elevated
fire weather concerns. However, ERC values should remain low
enough to preclude issuance of a Red Flag Warning.
Sunday-Monday...Very dry airmass will remain in place through the
remainder of the weekend into early next week. Even with colder
conditions continuing on Sunday, Min RH values will be as low as the
mid 20s to low 30s across the region into the afternoon. W/NW winds
will not be as strong as Saturday, only around 5 to 10 mph. Min RH
values fall again into the mid to upper 30s over much of the
interior on Monday, but winds will be rather light with high
pressure across the area.
&&
.CLIMATE...
Daily record low temperatures and years set for Sunday, January 30.
Site Record(year) Forecast low
Daytona 26 (1966) 27
Leesburg 25 (1966) 29
Sanford 27 (1966) 28
Orlando 31 (1966) 30
Melbourne 30 (1966) 29
Vero Beach 30 (1978) 28
Ft. Pierce 32 (1966) 28
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 37 50 27 55 / 0 0 0 0
MCO 41 50 30 57 / 0 0 0 0
MLB 40 52 29 56 / 10 10 0 0
VRB 40 55 28 58 / 10 10 0 0
LEE 37 50 29 57 / 0 0 0 0
SFB 38 51 28 56 / 0 0 0 0
ORL 41 50 32 56 / 0 0 0 0
FPR 41 55 28 58 / 10 10 0 0
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...Freeze Watch from late Saturday night through Sunday morning for
Coastal Volusia-Indian River-Martin-Northern Brevard-
Okeechobee-Orange-Osceola-Seminole-Southern Brevard-
Southern Lake-St. Lucie.
Wind Chill Advisory from 4 AM to 10 AM EST Saturday for Coastal
Volusia-Indian River-Inland Volusia-Martin-Northern Brevard-
Northern Lake-Okeechobee-Orange-Osceola-Seminole-Southern
Brevard-Southern Lake-St. Lucie.
Hard Freeze Watch from late Saturday night through Sunday
morning for Inland Volusia-Northern Lake.
AM...Small Craft Advisory until midnight EST tonight for Flagler
Beach to Volusia-Brevard County Line 0-20 nm-Flagler Beach
to Volusia-Brevard County Line 20-60 nm-Sebastian Inlet to
Jupiter Inlet 0-20 nm-Sebastian Inlet to Jupiter Inlet 20-
60 nm-Volusia-Brevard County Line to Sebastian Inlet 0-20
nm-Volusia-Brevard County Line to Sebastian Inlet 20-60 nm.
Gale Warning until 1 PM EST Saturday for Flagler Beach to
Volusia-Brevard County Line 0-20 nm-Sebastian Inlet to
Jupiter Inlet 0-20 nm-Volusia-Brevard County Line to
Sebastian Inlet 0-20 nm.
Gale Warning until 7 PM EST Saturday for Flagler Beach to
Volusia-Brevard County Line 20-60 nm-Sebastian Inlet to
Jupiter Inlet 20-60 nm-Volusia-Brevard County Line to
Sebastian Inlet 20-60 nm.
&&
SHORT TERM...Fehling
LONG TERM....Rodriguez
AVIATION...FehlingHazardous weather outlook, Jan 28, 7:33 PM EST, 5 hours 44 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 733 PM EST Fri Jan 28 2022 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-290700- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Southern Brevard-Osceola- Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia- Southern Lake-Northern Brevard- 733 PM EST Fri Jan 28 2022 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TONIGHT. .EXCESSIVE COLD IMPACT... Cold air will settle in over the region tonight behind an intensifying coastal storm which will help drag a strong cold front through east central Florida tonight. Behind the front, strong and gusty northwest winds will start to usher in the coldest air of the season thus far. Temperatures will drop into the 30s and lower 40s areawide by sunrise Saturday, with a few spots in north Lake and Volusia Counties dropping to within a few degrees of the freezing mark. Wind chills from Osceola and Brevard Counties northward will reach the upper 20s to lower 30s for several hours early Saturday morning. Be sure to bring cold sensitive pets indoors and dress appropriately for the cold temperatures and wind chills. .HIGH WIND IMPACT... Northwest wind speeds will approach 20 mph along the coast late tonight, with occasional gusts as high as 30 mph along the barrier islands. .WIND AND SEA IMPACT... Poor to hazardous boating conditions over the local Atlantic will become quite hazardous tonight as the intensifying coastal storm brings Gale conditions to the local waters. Winds will gust to between 35 and 45 knots, with seas 5 and 7 feet near the coast and 8 to 10 feet well offshore. .RIP CURRENT IMPACT... There will be Moderate risk of rip currents at the central Florida Atlantic beaches. Always remember to never enter the water alone. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. The cold wave will continue through Sunday night. Wind chill readings will remain in the 40s well into the afternoon from Brevard and Osceola Counties northward as highs only reach the upper 40s to lower 50s. Saturday night's lows will be several degrees colder than Friday night, with mid 20s expected across northeast Lake and northwest Volusia Counties, and upper 20s to lower 30s across most the remainder of the area away from the barrier islands. A hard freeze is possible in rural areas to the northwest of Interstate 4. Wind chills in the lower to middle 20s are forecast across most of the area. After another chilly afternoon Sunday, very cold temperatures will return again Sunday night, with readings in the mid to upper 30s, and lower 30s for normally colder wind sheltered areas. Winds will become light to calm, which will bring the risk of another widespread frost Monday morning, similar to a week ago. Be prepared to take protective action against the cold, and use extreme caution when operating space heaters! Make sure there is nothing around them that could become a fire hazard. Fuel based heaters should only be used in well-ventilated areas to avoid the risk of carbon monoxide poisoning! Over the adjacent Atlantic, gale conditions will continue through Saturday evening, and remain hazardous Saturday night. Winds and seas will slowly improve starting Sunday, but will remain poor, especially offshore over the Gulf Stream. A Moderate risk of dangerous rip currents will continue through this weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed tonight. Fehling
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 29, 2:19 AM EST | Freeze Warning | MLB | Lake, Okeechobee, Orange, Osceola, Seminole, Volusia | 31 hr |
| Jan 29, 2:19 AM EST | Hard Freeze Warning | MLB | Lake, Okeechobee, Osceola, Volusia | 31 hr |
| Jan 29, 3:47 AM EST | Wind Advisory | MLB | Volusia | 12 hr |
| Jan 29, 10:12 AM EST | Wind Chill Advisory | MLB | Volusia | 23 hr |
Nearby
Small Craft Advisories in Florida, 2022Every small craft advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.